MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the medium-large clip applier instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint "malfunctioned during procedure." failure analysis found the primary failure of clip test failed to be related to the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip-clip test was performed and failed.The housing was removed for inspection and found no damage.Additionally, the instrument's main tube was found bent.The bending damage was located mainly at the proximal end of the main tube.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a medium-large clip applier instrument malfunctioned.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) contacted the original reporter and obtained the following information: the customer thinks the issue is with the arm and not the instrument, but she is not sure.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925327
Report Number2955842-2023-13240
Device Sequence Number6805364
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)N10200120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberN10200120 0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown